MAUDE Adverse Event Report: ARTHREX, INC. HINDFOOT NAIL TARGETING GUIDE; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. HINDFOOT NAIL TARGETING GUIDE; INTRAMED FIXATN ROD AND ACCESS
Model Number HINDFOOT NAIL TARGETING GUIDE
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 10/24/2024, it was reported by a sales representative via sems-06694042 that an ar-9091-01 hindfoot nail targeting guide cracked at the interface of the attachment piece for the nail, an ar-9091-31 hindfoot nail snapped off, and an ar-9091-26 torque limiter slides up and down the shaft of the driver itself making it unusable.This occurred during a case.
 
Additional Manufacturer Narrative
Corrected info: b3.
 
Event or Problem Description
Additional information provided on 11/13/2024 by a sales representative who stated the event occurred on 10/23/2024 and the procedure performed was a hindfoot fusion.The impactor pad snapped off in the targeter during impaction of the nail.An arthrex rep was present during the case.The patient's bone quality was average.No fragments broke off in the patient.There was no additional anesthesia needed and no delay to the procedure.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-9091-01 serial/batch number (b)(6) was received for investigation.Functional testing was not performed because the device was received damaged for evaluation.A visual evaluation revealed that the device has a crack at the interface of the attachment.Device manufacturing date 2018.The most likely reason for the reported failure is wear and tear over repetitive use.

Brand Name
HINDFOOT NAIL TARGETING GUIDE
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20724099
Report Number1220246-2024-08556
Device Sequence Number3756806
Product Code HSB
UDI-Device Identifier00888867335295
UDI-Public(01)00888867335295(11)201005(10)5572034
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K221031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHINDFOOT NAIL TARGETING GUIDE
Device Catalogue NumberAR-9091-01
Device Lot Number5572034
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer11/13/2024
01/06/2025
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date12/24/2024
01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown